Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

August 23, 2014Clayton County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 23, 2014, 5:49 PM EDT for Clayton County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2014, 5:49 PM EDT (21:49 UTC)
Expired
Aug 23, 2014, 6:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Clayton County, GA

The radar

The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WWUS82 KFFC 232149
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SAT AUG 23 2014

GAZ033-044-045-055-057-232215-
549 PM EDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN DEKALB...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 615 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONLEY...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DEKALB...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE KIRKWOOD...EAST LAKE...
PANTHERSVILLE...GRESHAM PARK...DECATUR...LAKEWOOD PARK...GRANT
PARK-ZOO ATLANTA...HAPEVILLE...EAST POINT...COLLEGE PARK...
HARTSFIELD-JACKSON AIRPORT...FOREST PARK...CEDAR GROVE...CONLEY AND
FORT GILLEM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3368 8448 3378 8430 3365 8417 3365 8418
      3356 8413 3345 8431
TIME...MOT...LOC 2147Z 326DEG 9KT 3365 8433

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 3:46 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 23, 3:46 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT SAT AUG 23 2014

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
NO CHANGES PLANNED TO THE CURRENT HEAT ADVISORY HEADLINE THIS
AFTERNOON. TEMPERATURES ARE EXPECTED TO BE COOLER TOMORROW...SO NO
EXTENSION INTO SUNDAY IS PLANNED AT THIS TIME.

19Z SURFACE ANALYSIS SHOWS A WEAK TROUGH ACROSS NE GA...WHILE HIGH
PRESSURE IS CENTERED ACROSS THE GULF STATES. 500MB ANALYSIS SHOWS A
WEAK SHORTWAVE DIVING SOUTH ACROSS WESTERN GA THIS AFTERNOON. THIS
SHORTWAVE HAS HELPED INITIATE AND SUSTAIN SOME SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN GA THIS AFTERNOON. LATEST RUNS OF THE
HRRR KEEP CONVECTION GOING...ESPECIALLY ACROSS NW GA...INTO THE
EVENING HOURS AS THE SHORTWAVE CONTINUES TO IMPACT THE CWFA. DO
EXPECT CONVECTION TO BEGIN DIMINISHING BY THE LATE EVENING.

MODELS HAVE BEEN PERSISTENT IN BRINGING A BACKDOOR FRONTAL BOUNDARY
INTO NE GA TOMORROW. THE SURFACE FLOW WILL SWITCH AROUND TO THE EAST
OVERNIGHT...AND LOW LEVEL MOISTURE WILL BEGIN TO INCREASE ALONG AND
JUST AHEAD OF THE APPROACHING BOUNDARY. MODELS HAVE ALSO BEEN VERY
CONSISTENT IN PRODUCING HIGH POPS FOR THIS PERIOD. WITH THE
INCREASED CLOUD COVER AND PRECIPITATION...TEMPERATURES ACROSS THE
NORTHERN CWFA WILL BE SEVERAL DEGREES COOLER THAN TODAYS READINGS.
TEMPERATURES ACROSS THE SOUTHERN CWFA WILL HEAVILY DEPEND UPON HOW
FAR SOUTH THE BOUNDARY MAKES IT. MADE SOME MINOR TWEAKS TO THE
PRECIP TIMING...BUT OVERALL...NO MAJOR CHANGES TO THE POPS.

MODELS ARE DIMINISHING PRECIP CHANGES DURING THE EVENING HOURS.
HAVENT MADE MANY CHANGES TO THE SUNDAY NIGHT PERIOD.

NLISTEMAA

.LONG TERM /MONDAY THROUGH SATURDAY/...
PATTERN IN BEGINNING OF LONG TERM PERIOD DOMINATED BY LARGE
POSITIVELY TILTED UPPER RIDGE OVER ALL SOUTHERN AND EASTERN STATES
WITH TROUGH ON EITHER SIDE...ONE OVER WESTERN CONUS AND ANOTHER
HIGHLY POSITIVELY TILTED TROUGH IN THE WESTERN ATLANTIC
PARALLELING THE EAST COAST. 12Z MED RANGE MODELS EXPANDS SOUTH AND
EAST CONUS RIDGE THRU EARLY WED WHILE PIECE OF WESTERN ATLANTIC
TROUGH DIPS SOUTH TOWARDS DEVELOPING TROPICAL SYSTEM. QUITE A
COMPLICATED PATTERN AND MAKES FORECASTING TRACK OF INVEST 96L
PROBLEMATIC. BY THURS...PATTERN BECOMES MORE ZONAL WITH BROAD
TROUGH OVER THE CENTRAL US AND BROAD RIDGES OVER THE WEST AND
EAST. 12Z GFS IS SLOWER WITH THE CENTRAL US TROUGH WHICH GIVES
A MORE WESTERN TRACK TO 96L...WHICH BASED ON RECENT MODEL RUNS AND
CONTINUED HIGH PROBABILITIES FROM NHC OUTLOOKS WILL LIKELY BECOME
TS CRISTOBAL. 12Z ECMWF SLIGHTLY MORE NORTHERN TRACK BUT BOTH
MODELS COMING INTO SIGNIFICANTLY BETTER AGREEMENT.

AS LONG AS TRACK DOES NOT SHIFT DRAMATICALLY WEST AND SOUTH FROM
CURRENT TRACK...IMPACT TO THE AREA WILL BE MINIMAL WITH DEEP DRY
AIRMASS AND SLIGHTLY STRONGER SFC WINDS.

COULD SEE ISOLD SHRA/TSRA BY THURS-FRI AS SLOW-MOVING CENTRAL US
TROUGH APPROACHES REGION FROM THE WEST.

SNELSON

PREV LONG TERM DISCUSSION /SUNDAY NIGHT THROUGH FRIDAY/...
/ISSUED AT 347 AM EDT SAT AUG 23 2014/
UPPER RIDGE CONTINUES TO DOMINATE AT THE BEGINNING OF THE
EXTENDED...WHILE SFC RIDGE BUILDS ACROSS THE MID ATLANTIC AND
DOWN THE APPALACHIANS. WITH THE PSEUDO WEDGE BUILDING IN...WINDS
BECOME EASTERLY AND CLOUD COVERAGE REMAINS BKN AT LEAST INITIALLY.
CLOUD COVERAGE DOES HELP TO KEEP TEMPS ON THE COOLER SIDE ON
MONDAY. DRIER AIR MOVES IN FOR THE FIRST HALF OF THE WEEK /BEHIND
THE BACKDOOR FRONT/. WITH THIS...DO NOT HAVE MOISTURE AROUND FOR
MUCH IN TERMS OF PRECIP AND THUS HAVE LIMITED POPS TO NO MENTION
OR SLIGHT CHANCE. DIFFERENCES EXIST BETWEEN THE GFS AND ECMWF IN
THE SECOND HALF THE OF THE EXTENDED. GFS BRINGS A COLD FRONT INTO
THE AREA ON FRIDAY...WHILE THE ECMWF KEEPS AN UPPER RIDGE ACROSS
THE SOUTHEAST. HAVE TENDED MORE TOWARDS THE GFS AND SHOWN AN
INCREASE IN CLOUDS/PRECIP FOR FRIDAY ASSOCIATED WITH THE FRONT.

DIFFERENCES ALSO EXIST STILL WITH HOW THE MODELS ARE HANDLING THE
POTENTIAL TROPICAL SYSTEM NEXT WEEK. GFS REMAINS FURTHER WEST AND
SLOWER WHILE THE ECMWF IS FURTHER EAST /ALTHOUGH LATEST RUN IS
WEST OF PREVIOUS RUN/ AND FASTER. NEITHER 00Z SOLUTION BRINGS
IMPACTS TO THE CWA...BUT REGARDLESS...STILL FAR OUT IN THE
FORECAST AND ITS SOMETHING THAT NEEDS TO BE WATCHED AS WE HEAD
INTO NEXT WEEK.

11

&&

.AVIATION...
18Z UPDATE...
SHORTWAVE HAS HELPED FIRE SOME SHOWERS AND THUNDERSTORMS ACROSS
NORTHERN GA THIS AFTERNOON. ACTIVITY REMAINS ISOLD TO SCT. HAVE
KEPT VCSH IN THE TAF...BUT NOT CONFIDENT ENOUGH THAT TS WILL
IMPACT THE AIRFIELD SO HAVE REMOVED THE TEMPO WORDING. WINDS
SHOULD SWITCH AROUND TO THE EAST LATE TONIGHT/EARLY TOMORROW
MORNING AS A BACK DOOR COLD FRONT APPROACHES FROM THE EAST. PRECIP
SHOULD BE MORE WIDESPREAD TOMORROW.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  89  70  87 /  40  60  40  10
ATLANTA         76  90  72  86 /  30  60  40  20
BLAIRSVILLE     68  83  66  82 /  40  60  40  20
CARTERSVILLE    73  91  72  87 /  30  60  40  20
COLUMBUS        79  95  74  88 /  20  60  40  20
GAINESVILLE     73  87  70  84 /  40  60  40  20
MACON           77  94  72  88 /  20  60  40  10
ROME            74  92  73  88 /  40  60  40  20
PEACHTREE CITY  75  91  72  87 /  20  60  40  20
VIDALIA         77  93  72  89 /  20  60  50   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE...
CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...
HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MONROE...MONTGOMERY...
MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...PULASKI...
PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...NLISTEMAA
LONG TERM....SNELSON
AVIATION...NLISTEMAA
Hazardous weather outlook, Aug 23, 4:44 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT SAT AUG 23 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
444 AM EDT SAT AUG 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS NORTH AND CENTRAL GEORGIA.

DANGEROUS HEAT INDEX VALUES ARE EXPECTED ACROSS PORTIONS OF
CENTRAL GEORGIA THIS AFTERNOON INTO THE EARLY EVENING.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

DANGEROUS HEAT INDICES ACROSS PORTIONS OF CENTRAL GEORGIA WILL CREATE
THE POTENTIAL FOR HEAT EXHAUSTION OR HEAT STROKE.

DISCUSSION...
THE UPPER LEVEL RIDGE THAT HAS DOMINATED FOR THE PAST FEW DAYS AND
PROVIDED THE HOT TEMPERATURES...WILL BEGIN TO WEAKEN TODAY.
DESPITE THIS...HOT TEMPERATURES ARE STILL EXPECTED TODAY AND HEAT
INDICES WILL REACH INTO THE MID 100S ACROSS PORTIONS OF CENTRAL
GEORGIA. A COMBINATION OF THE UPPER RIDGE WEAKENING AND UPPER
LEVEL DISTURBANCES WILL ALLOW FOR A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS TODAY. THE CHANCE FOR THESE STORMS WILL INCREASE
DURING THE AFTERNOON HOURS BUT STORMS MAY CONTINUE OVERNIGHT WITH
SUPPORT FROM AN UPPER LEVEL DISTURBANCE. A FEW STRONG TO SEVERE
STORMS ARE POSSIBLE TODAY WITH DAMAGING WINDS BEING THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A FRONT WILL PUSH INTO GEORGIA FROM THE NORTHEAST ON
SUNDAY...PROVIDING AN INCREASED CHANCE OF THUNDERSTORMS ACROSS
NORTH AND CENTRAL GEORGIA. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME WITH THE SYSTEM ON SUNDAY. BEHIND THIS...DRIER AIR MOVES
INTO THE AREA AND THERE IS ONLY A SLIGHT CHANCE OF THUNDERSTORMS
ON MONDAY. WITH ANOTHER COLD FRONT APPROACHING GEORGIA LATE IN THE
WEEK...THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF STRONG TO SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 23, 3:27 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT SAT AUG 23 2014

GAZ004-005-232000-
327 PM EDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD AND MURRAY COUNTIES UNTIL 400 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DAWNVILLE...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHITFIELD AND MURRAY COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SUMAC...DAWNVILLE...BEAVERDALE...
CRANDALL...ETON...CHATSWORTH...NORTH GEORGIA SPEEDWAY...FORT MOUNTAIN
STATE PARK...CARTERS AND RAMHURST. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3495 8483 3479 8463 3474 8465 3463 8465
      3459 8471 3460 8473 3462 8471 3463 8473
      3461 8475 3461 8479 3483 8500
TIME...MOT...LOC 1927Z 319DEG 16KT 3482 8484
Special weather statement, Aug 23, 4:08 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT SAT AUG 23 2014

GAZ020-232045-
408 PM EDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN BARTOW COUNTY UNTIL 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KINGSTON...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BARTOW COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ADAIRSVILLE...KINGSTON...CASSVILLE...TAYLORSVILLE...
STILESBORO...CARTERSVILLE AND EUHARLEE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3422 8503 3432 8503 3435 8501 3438 8501
      3439 8496 3440 8495 3440 8491 3416 8474
      3408 8493 3409 8494 3409 8499 3419 8505
      3421 8505
TIME...MOT...LOC 2008Z 332DEG 11KT 3429 8497
Special weather statement, Aug 23, 4:38 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT SAT AUG 23 2014

GAZ020-031-032-232115-
438 PM EDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PAULDING...BARTOW AND COBB COUNTIES UNTIL 515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PAULDING...BARTOW AND COBB COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE EUHARLEE...KINGSTON...
CASSVILLE...CARTERSVILLE...STILESBORO...RED TOP MOUNTAIN STATE
PARK...EMERSON...KENNESAW STATE UNIVERSITY...KENNESAW...ACWORTH...NEW
HOPE...CROSS ROADS...BURNT HICKORY RIDGE AND GEORGE WASHINGTON CARVER
STATE PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3427 8477 3421 8467 3418 8465 3408 8466
      3408 8461 3408 8459 3402 8456 3392 8484
      3424 8499
TIME...MOT...LOC 2038Z 332DEG 10KT 3419 8484
Special weather statement, Aug 23, 4:58 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT SAT AUG 23 2014

GAZ030-041-232130-
458 PM EDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN POLK AND HARALSON COUNTIES UNTIL 530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FISH CREEK TO ANTIOCH...MOVING SOUTHEAST AT
15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK AND HARALSON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FELTON...ANTIOCH...CEDARTOWN...FISH
CREEK...ARAGON...VAN WERT...ROCKMART...EUBANK LAKE...BUCHANAN...
BRASWELL AND DRAKETOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3408 8530 3408 8526 3410 8525 3410 8523
      3410 8516 3408 8516 3410 8505 3408 8504
      3409 8492 3395 8498 3395 8505 3388 8503
      3376 8506 3377 8520 3391 8531
TIME...MOT...LOC 2058Z 331DEG 15KT 3403 8513 3393 8514
Special weather statement, Aug 23, 5:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT SAT AUG 23 2014

GAZ016-023-232215-
542 PM EDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WHITE AND HALL
COUNTIES UNTIL 615 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOSSY CREEK...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITE AND
HALL COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE LEAF...CLEVELAND...MOSSY CREEK...CLERMONT AND LULA.

&&

LAT...LON 3460 8364 3454 8361 3451 8365 3444 8361
      3442 8362 3439 8366 3436 8367 3435 8384
      3464 8382 3464 8364
TIME...MOT...LOC 2142Z 000DEG 14KT 3455 8371
Special weather statement, Aug 23, 5:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SAT AUG 23 2014

GAZ033-044-045-055-057-232215-
549 PM EDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN DEKALB...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 615 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONLEY...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DEKALB...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE KIRKWOOD...EAST LAKE...
PANTHERSVILLE...GRESHAM PARK...DECATUR...LAKEWOOD PARK...GRANT
PARK-ZOO ATLANTA...HAPEVILLE...EAST POINT...COLLEGE PARK...
HARTSFIELD-JACKSON AIRPORT...FOREST PARK...CEDAR GROVE...CONLEY AND
FORT GILLEM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3368 8448 3378 8430 3365 8417 3365 8418
      3356 8413 3345 8431
TIME...MOT...LOC 2147Z 326DEG 9KT 3365 8433

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:27 PM EDTSpecial Weather StatementFFCMurray, Whitfield33 min
Aug 23, 4:08 PM EDTSpecial Weather StatementFFCBartow37 min
Aug 23, 4:38 PM EDTSpecial Weather StatementFFCBartow37 min
Aug 23, 4:47 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding43 min
Aug 23, 4:58 PM EDTSpecial Weather StatementFFCPolk32 min
Aug 23, 5:42 PM EDTSpecial Weather StatementFFCWhite33 min
Aug 23, 6:12 PM EDTSpecial Weather StatementFFCHenry33 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.